Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 255, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 16, 2001, 5:32 PM MDT for Cheyenne County, Colorado. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2001, 5:32 PM MDT (23:32 UTC)
- Expired
- Aug 16, 2001, 6:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:54 PM MDT | Thunderstorm Wind 57 E | Kit Carson, CO | Four to six diameter tree limbs down from the wind. No power for brief time. |
| Aug 16, 6:20 PM MDT | Thunderstorm Wind 57 E | Kit Carson, CO | |
| Aug 16, 6:20 PM MDT | Hail 1 | Kit Carson, CO | Hail completely covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS53 KGLD 162332
SVRGLD
COC017-170030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT THU AUG 16 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO
* UNTIL 630 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN CHEYENNE COUNTY...OR
ABOUT 21 MILES SOUTH OF FLAGLER...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
$$
LAT...LON 3902 10315 3891 10315 3884 10296 3884 10259
3903 10258
SKIPPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:14 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 16, 2:14 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 214 PM MDT THU AUG 16 2001 FORECAST CHALLENGE WILL BE CHANCES OF PRECIP FOR FIRST SEVERAL PERIODS. THE ETA AND NGM INITIALIZED TOO COOL OVER THE CENTRAL PLAINS THIS MORNING. ALL MODELS ARE HAVING THEIR OWN PARTICULAR PROBLEMS OUT TO 18Z...ESPECIALLY WITH DPS. HOWEVER...THE ETA HAS THE BEST GENERAL IDEA WITH THE MOISTURE FEILDS...JUST A BIT TOO LOW. WILL GO WITH A BLEND FOR THIS PACKAGE AS THEIR IS NO OVERALL WINNER. TONIGHT MODELS IN GOOD AGREEMENT ON TIMING OF SW PASSING OVER REGION AND IN GENERAL AGREEMENT ON QPF FEILDS. ETA AND IN PARTICULAR THE ETA KF IS TRACKING PRECIP WELL OUT TO 18Z. MODERATE CAPES REMAIN INTO THE EVENING WHEN SW PASSES OVER. MODERATE BL THETA-E CONVERGENCE IS INDICATED AS WELL. WILL RAISE POPS TONIGHT IN RESPONSE BUT NOT EXCESSIVELY AS GULF MOISTURE CONTINUES TO BE CUT OFF. BUT DEWPOINTS IN THE 50S AND HIGHER ARE STILL SUFFICIENT FOR MORE THAN ISOLATED DEVELOPMENT. TOMORROW ETA H85 TEMPS ARE SUPPORTIVE OF FWC MOS TEMPS AND DO NOT SEE A CHANCE TO IMPROVE ON GUIDANCE FOR THIS PERIOD. AREA WILL REACH CONVECTIVE TEMP BY LATE AFTERNOON AS ANOTHER SW PASSES THROUGH REGION AN WILL KEEP 20S IN FOR TOMORROW AND TOMORROW NIGHT. FRIDAY SUBSIDENCE WILL CLEAR AREA OUT WITH LIGHT UPSLOPE WINDS MODERATING TEMPS AND WILL ONLY GO SLIGHTLY ABOVE FWC HIGHS FOR THIS PERIOD. IN THE EXTENDED...ECMWF AND MRF CONTINUE TO ALTERNATE WITH EACH OTHER ON EXTENT OF RIDGE BUILDING OVER THE CENTRAL CONUS. THE MRF NOW IS TAKING A LESSENED TROUGH WITH A SHALLOWER...MORE PROGRESSIVE E PAC LOW SOLUTION. THE ECMWF NOW IS TAKING A DEEPER...DIGGING E PAC SOLUTION WITH A MORE AMPLIFIED RIDGE SOLUTION. WILL CONTINUE WITH THE SLIGHTLY MORE AMPLIFIED SOLUTION FOR THIS PACKAGE...GO SLIGHTLY ABOVE ON TEMPS AND KEEPING THE CURRENT EXTENDED GOING DRY. .GLD...NONE. SVEN
In the hours before
Local storm report, Aug 16, 3:54 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT THU AUG 16 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 PM 2 E TRIBUNE KS .75 INCH HAIL
08/16/01 GREELEY REPORTED BY PUBLIC.
HAIL COMPLETELY COVERED
THE GROUND.Local storm report, Aug 16, 4:52 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT THU AUG 16 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 PM 2 E TRIBUNE KS .75 INCH HAIL
08/16/01 GREELEY REPORTED BY PUBLIC.
HAIL COMPLETELY COVERED
THE GROUND.Local storm report, Aug 16, 5:10 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME...
NATIONAL WEATHER SERVICE GOODLAND KS
510 PM MDT THU AUG 16 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0446 PM 2 E TRIBUNE KS .75 INCH HAIL
08/16/01 GREELEY REPORTED BY PUBLIC.
HAIL COMPLETELY COVERED
THE GROUND.The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 66 min |
| Aug 16, 5:58 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.